[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 184.73.66.157. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Comments, Opinions, and Brief Case Reports
February 11, 2002

Acute Dystonia Due to Metoclopramide: Increased Risk in AIDS

Arch Intern Med. 2002;162(3):358-359. doi:

Metoclopramide hydrochloride, a dopamine D2–like receptor antagonist, is a well-known prokinetic drug. Extrapyramidal side effects due to metoclopramide are not frequently reported.1,2 Although not widely appreciated in the literature, patients with the acquired immunodeficiency syndrome (AIDS) appear to be more susceptible for extrapyramidal side effects. This is illustrated in 3 patients with AIDS, who presented with acute dystonia due to metoclopramide use, within a period of 8 months.

First Page Preview View Large
First page PDF preview
First page PDF preview
×